The Dynamics of three species food web model with disease in the intermediate predator


  • Raid Kamel Naji College of Science, University of Baghdad, Iraq. Author
  • Arkan N. Mustafa Faculty of Science and Science Education, University of Sulaimani, Kurdistan Region, Iraq. Author



Food web model, SIS epidemic disease, Stability, Lyapunov function


An eco-epidemiological model consisting of a three-species food web model, with an  SIS epidemic disease in the  intermediate predator, is proposed and analyzed. It is assumed that the disease transmitted between the individual of intermediate predator species only through an external factors as well as contact. The existence, uniqueness and boundedness of the solution of the system are studied. The existence of all possible equilibrium points are discussed. The local as well as global stability analysis of each equilibrium point is investigated. Finally further investigations for the global dynamics of the proposed system are carried out with the help of numerical simulations. It is observed that the system has one type of attractors, its approaches asymptotically to one of its equilibrium points.


Beltrami. E and Carrol.T.O, "Modelling the role of viral disease in recurrent phytoplankton blooms", J. math. Biol, Vol. 32 pp. 857-863, (1995). DOI:

K. P. Hadeler and H. I. Freedman, "Predator-prey populations with parasitic infection", Journal of mathematical Biology, Vol. 27, No. 6, pp.609-631, (1989). DOI:

J. Chattopadhyay and O. Arino, "A predator-prey model with disease in the prey", Non lineary Analysis: Theory, Methods and Applications, Vol. 36, No.6, pp. 747766, (1999). DOI:

J. Chattopadhyay and N. Bairagi, "Pelican at risk in Salton sea- an ecological model", Ecol. Modelling, Vol.136, pp.103-112, (2001). DOI:

Chattopadhyay J and Pal S, "Viral infection of phytoplankton-zooplankton system-a mathematical model", Ecol. Modelling, Vol. 151, pp. 15-28, (2002). DOI:

R. M. Anderson and R. M. May, "The invasion, persistence and spread of infections disease within animal and plant communities", Philosophical Transctions of the Rayal Sociaty B, Vol 314, No. 1167, pp. 533-570, (1986). DOI:

May R. M., Stability and Complexity in Model Ecosystems. Princeton University Press, Princeton, New Jersey, (1973).

Pimm S. L., Food webs. Chapman and Hall, New York, (1982). DOI:

El-Owaidy H. and Ammar A. A., Mathematical analysis of a food-web model, Math. Biosci. Vol. 81, pp. 213-227, (1986). DOI:

Gakkhar S. and Naji R. K., Existence of chaos in two-prey, one-predator system, Chaos, Solitons & Fractals, Vol. 17 pp. 639–649, (2003). DOI:

Gakkhar S. and Naji R. K., On a food web consisting of a specialist and a generalist predator. Journal of Biological Systems, Vol. 11, No. 4, pp. 365-376, (2003). DOI:

F. Brauer, C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology, Springer, New York, (2001). DOI:

O. Diekmann, J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Disease: Model Building, Analysis and Interpretation, Wiley, New York, (2000).

H.W. Hethcote, The mathematics of infectious disease, SIAM Rev., Vol. 42, pp. 599-653, (2000). DOI:

Kawa. A.H., The dyanamics of multispecies ecological and epidemiological systems, Thesis, University of Sulaimani.

Hen Hsiehy. Y, and Aiaq. H. U, predator-prey model with disease infection in both populatios, Mathematical Medicine and Biology, Vol. 27, pp. 247-266, (2008). DOI:



How to Cite

The Dynamics of three species food web model with disease in the intermediate predator. (2013). Journal of Zankoy Sulaimani - Part A, 15(2), 53-66.